Doctors Lounge - Nephrology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Nephrology Topics
|SugarPlumFairy - Wed Jul 07, 2010 1:08 am||
Hello, I am a 20 year old female. I have had cloudy urine for the past 3 months. I thought it was just something I ate or drank, but it has not gone away. It looks like there are lots and lots of floaters on the surface of the water after I urinate. I don't know if these may be proteins? I have also had moderate lower back pain on both sides recently that I think may be related to my kidneys. I have experienced dizziness as well. Is this serious?
|Dr.M.Aroon kamath - Mon Jul 19, 2010 6:32 am||
Urine normally, should be clear. A freshly voided sample of urine may under certain conditions, may contain "suspended debris" (crystals, pus cells, red blood cells, casts etc). Given time, most of these tend to settle down to the bottom of the container. Centrifuging (as done in the laboratory) accelerates this process.
You say that your urine contains "floating debris". This is rather unusual. Voiding into a toilet (from a height) for example, may cause a frothing effect and this may trap some of the voided debris and float (surface tension). Certain chemicals (if present in the toilet) may also be capable of causing this due to a detergent effect.
You also complain of loin pains.Therefore you presumably need a urinalysis and a urine culture among other tests. But, first and foremost, you must have yourself examined by your regular family doctor, who will be able to examine you and then guide you depending on the physical findings.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.